MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICALE CIE INC SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number 0034302013
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported during a procedure, a sureflex steerable guiding sheath was selected for use.The dilator was found to have a small piece hanging at the distal tip.The defect was found when the sheath was being flushed.Hence the device was replaced.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, visual inspection of the device noted that its tip was clogged, the flushing was not smooth.No other damage was revealed.Functional testing was performed, and a material was observed in the tip of the dilator, appearing to match its color.The majority of material was able to be removed from tip with tweezers, although final section could not be removed.After, flushing was conducted, and it was successful.Next, the inside diameter of the device was noted to be within specification.Also, a slight kink was observed at shaft-handle connection.Finally, no issue was noted tracking a 0.032 guidewire through the dilator; a 0.035 guidewire was passed through a sample dilator with resistance, but unable to recreate the damage; and it was possible to pass a sample dilator through sheath without difficulty or damage.With all the available information, the reported allegation of a damaged tip was confirmed based on the returned device.
 
Event or Problem Description

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20515333
Report Number2124215-2024-66119
Device Sequence Number12523813
Product Code DYB
UDI-Device Identifier00685447006305
UDI-Public00685447006305
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2026
Device Lot Number0034302013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/21/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown